medric medric
[닫기]
잠시만 기다려 주세요. 로딩중입니다.

Collective exposure to lead from an approved natural product-derived drug in Korea

 ( Lim Dae-Young ) - Chonnam National University Medical School Chonnam National University Hwasun Hospital Department of Occupational and Environmental Medicine

 ( Kang Won-Yang ) - Chonnam National University Medical School Chonnam National University Hwasun Hospital Department of Occupational and Environmental Medicine
 ( Ahn Ji-Sung ) - Chonnam National University Medical School Chonnam National University Hwasun Hospital Department of Occupational and Environmental Medicine
 ( Cho Seung-Hyeon ) - Chonnam National University Medical School Chonnam National University Hwasun Hospital Department of Occupational and Environmental Medicine
 ( Kim Su-Whan ) - Chonnam National University Medical School Chonnam National University Hwasun Hospital Department of Occupational and Environmental Medicine
 ( Moon Jai-Dong ) - Chonnam National University Medical School Chonnam National University Hwasun Hospital Department of Occupational and Environmental Medicine
 ( Lee Byung-Chan ) - Chonnam National University Medical School Chonnam National University Hwasun Hospital Department of Radiology
 ( Park Won-Ju ) - Chonnam National University Medical School Chonnam National University Hwasun Hospital Department of Occupational and Environmental Medicine

Abstract


Background: In Asian countries, including Korea, lead poisoning caused by traditional herbal medicines is often observed in the clinic. However, there have been no reports thus far of lead poisoning caused by drugs that were approved by the Korea Food and Drug Administration (KFDA). Here, we describe seven patients who ingested a problematic natural product-derived drug (NPD).

Case presentation: In July 2018, seven patients visited a university hospital after ingesting an NPD, S. capsules. These patients complained of various symptoms, and their blood lead levels (BLLs) were elevated relative to those of the general population (arithmetic mean: 19.5 ± 11.6 μg/dL, range: 6.28?35.25 μg/dL). The total doses and BLLs were directly proportional to each other among the patients (r = 0.943, p = 0.001). After the patients discontinued drug intake, their BLLs decreased gradually. The capsule was confirmed to contain lead above the standard value (arithmetic mean: 2,547 ± 1,821.9 ppm).

Conclusion: This incident highlights the need to strengthen standards for the management of NPD ingredients in Korea. NPDs are more likely to be contaminated than other drugs. Thorough management by the KFDA is essential to prevent a recurrence. Moreover, systematic health care is needed for many patients who have taken problematic NPDs.

키워드

Heavy metal; Lead poisoning; Medicine contamination; Natural product-derived drug
원문 및 링크아웃 정보
 
등재저널 정보
KCI
KoreaMed